# SDR CA070323005

- Difficulty date: March 22, 2007
- Submitted: June 7, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 21,331 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 7300 · Engine Fuel and Control
- Part: Controller
- Condition: Leaking
- Location: Fuel System
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, E, R
- Precautionary procedure: A

## Discrepancy

(CAN) DURING A TRAINING FLIGHT WHEN POWER WAS APPLIED, THE RT ENGINE ACCELERATED NORMALLY TO 40 INCHES AND THEN STARTED TO SURGE BETWEEN 20 AND FORTY INCHES.  THE PILOT WAS ABLE TO STABILIZE THE ENGINE AT ABOUT 25 INCHES OF MANIFOLD PRESSURE.  ALL GAUGES WERE NORMAL ALTHOUGH THEY COULD NOT GAIN ANY MORE THAN 30 INCHES OF MANIFOLD PRESSURE.   A LOT OF BLACK SMOKE WAS OBSERVED UNDER THE WING OF THE AIRCRAFT. AS THE AIRCRAFT LANDED, THE RIGHT ENGINE QUIT. A QUANTITY OF FUEL WAS POURING OUT THE `SNIFFLE` VALVE OF THE ENGINE.    MAINTENANCE REMOVED THE DENSITY AND DIFFERENTIAL CONTROLLERS.  THE DENSITY CONTROLLER APPEARED TO HAVE AN INTERNAL LEAKAGE WHICH HAD CONTAMINATED BOTH THE DIFFERENTIAL CONTROLLER AND THE FCU
